Alabama, 2007

Drought in Alabama, December 1 to 31, 2007

December 1 to 31, 2007 · NWS HUN · 11 events in 11 counties and zones

S. Drought Monitor, with Exceptional (D4) conditions persisting across about the eastern half of north Alabama and Moderate (D1) to Extreme (D3) conditions covering a majority of the western half of north Alabama.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Drought conditions were absolutely unchanged throughout December on the U.S. Drought Monitor, with Exceptional (D4) conditions persisting across about the eastern half of north Alabama and Moderate (D1) to Extreme (D3) conditions covering a majority of the western half of north Alabama. The small exception was far western Lauderdale, Colbert and Franklin Counties where conditions were Abnormally Dry (D0).

Rainfall was less than half of normal for the month over most of the Central Tennessee Valley. Rainfall totals were one to two inches across much of the area, except for two to three inch totals across much of De Kalb and part of Jackson County, and two to four inch totals in the Shoals.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Nov 30, 8:50 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Nov 30, 8:50 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
850 PM CST FRI NOV 30 2007

.UPDATE...
TEMPS WERE RANGING FROM ARND 40 EAST OF I65 TO THE MID 40S WEST OF
I65. MID LEVEL CLOUDS CONTINUE TO FLOW FROM WEST TO EAST ACROSS
THE CWA. MORE/THICKER CLOUD COVER WAS OVER THE NWRN ZONES. WINDS
WERE MAINLY CALM/LIGHT. SFC CDFNT WAS ACROSS CENTRAL MO WITH
TEMPS IN THE 20S BEHIND CDFNT. STRONG UPPER TROF OFF THE CA COAST
WAS PUMPING LOTS OF MOISTURE INTO THE MIDDLE PORTIONS OF THE
COUNTRY. AS A RESULT...A LARGE AREA OF WINTER WEATHER IS EXPECTED
OVER PORTIONS OF THE UPPER MIDWEST...WITH HEAVY SNOW/FREEZING
RAIN/SLEET.

CLOSER TO HOME...NOT EXPECTING ANY WINTER WEATHER ACROSS THE TN
VALLEY...BUT SHOULD SEE MORE SHRA/TSRA ON SUNDAY AS THE CDFNT
APPROACHES OUR AREA. THE COLDEST OF THE AIR WILL STAY WELL NORTH
OF THE CWA.

AS FOR THE CURRENT FCST...WILL LEAVE AS IS. MRNG LOWS MAY BE A TAD
TO HIGH OVER THE NWRN ZONES...BUT WITH THICKER CLOUD COVER...LOWS
IN THE UPPER 30S LOOKS REASONABLE ATTM. RADARS SHOW A FEW ECHOS
OVER NWRN AL...BUT NOT HITTING THE GROUND DUE TO BONE DRY
ATMOSPHERE FROM 7H DOWN TO THE SFC...AS SHOWN BY 00Z U/A SOUNDING
FROM OHX.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

07
Hazardous weather outlook, Nov 30, 6:11 PM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
611 PM CST FRI NOV 30 2007

ALZ001>010-016-TNZ076-096-097-011100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
611 PM CST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT...
BRINGING A GOOD CHANCE OF SHOWERS AND A FEW THUNDERSTORMS TO THE
CENTRAL TENNESSEE VALLEY. WHILE A FEW STRONGER THUNDERSTORMS
CANNOT BE RULED OUT...WIDESPREAD CONVECTIVE DEVELOPMENT IS NOT
ANTICIPATED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 drought. Local standard time, as filed.

Drought, Colbert

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Colbert forecast zone
Reported by
Other Federal Agency
Coordinates
34.700, -87.805 (the zone’s center; the record gives no point)

Drought, Cullman

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cullman forecast zone
Reported by
Other Federal Agency
Coordinates
34.132, -86.868 (the zone’s center; the record gives no point)

Drought, Dekalb

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Other Federal Agency
Coordinates
34.460, -85.804 (the zone’s center; the record gives no point)

Drought, Franklin

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Other Federal Agency
Coordinates
34.442, -87.844 (the zone’s center; the record gives no point)

Drought, Jackson

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
34.779, -85.999 (the zone’s center; the record gives no point)

Drought, Lauderdale

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Lauderdale forecast zone
Reported by
Other Federal Agency
Coordinates
34.901, -87.654 (the zone’s center; the record gives no point)

Drought, Lawrence

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Lawrence forecast zone
Reported by
Other Federal Agency
Coordinates
34.522, -87.311 (the zone’s center; the record gives no point)

Drought, Limestone

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Limestone forecast zone
Reported by
Other Federal Agency
Coordinates
34.810, -86.981 (the zone’s center; the record gives no point)

Drought, Madison

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Madison forecast zone
Reported by
Other Federal Agency
Coordinates
34.763, -86.550 (the zone’s center; the record gives no point)

Drought, Marshall

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
34.367, -86.307 (the zone’s center; the record gives no point)

Drought, Morgan

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Morgan forecast zone
Reported by
Other Federal Agency
Coordinates
34.454, -86.853 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69774, 69775, 69776, 69777, 69778, 69779, 69780, 69781, 69782, 69783, 69784.